Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 313, NWS Springfield, MO

July 19, 2006Shannon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 19, 2006, 10:41 PM CDT for Shannon County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2006, 10:41 PM CDT (03:41 UTC)
Expired
Jul 19, 2006, 11:27 PM CDT
In force
46 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Shannon County, MO

The radar

The St Louis radar (KLSX), 187 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 11:15 PM CDTTSTM WND DMGWinona, MOTREES DOWN ACROSS TOWN. SOME TREES DOWN ON HOMES.
Jul 19, 11:15 PM CDTTSTM WND DMGWinona, MOTREES AND POWERLINES DOWN IN TOWN.
Jul 19, 11:15 PM CDTHAIL 0.75Winona, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2646 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2160 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 200341
SVRSGF
MOC203-200445-
/O.NEW.KSGF.SV.W.0313.060720T0341Z-060720T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 PM CDT WED JUL 19 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI

* UNTIL 1145 PM CDT

* AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 14 MILES EAST OF EMINENCE TO SUMMERSVILLE...AND WERE MOVING   
  SOUTH AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WINONA AND PINE CREST BY 1055 PM CDT
  TERESITA...MONTIER AND BIRCH TREE BY 1105 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS NORTHERN 
AND CENTRAL SHANNON COUNTY ALREADY SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3717 9107 3729 9166 3689 9167 3688 9125
      3709 9123 3708 9114 3710 9103

$$

IZZI
3 follow-up statements
000 
WWUS53 KSGF 200355
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT WED JUL 19 2006

MOC203-200445-
/O.CON.KSGF.SV.W.0313.000000T0000Z-060720T0445Z/
SHANNON MO-
1055 PM CDT WED JUL 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN SHANNON COUNTY...

AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WINONA TO SUMMERSVILLE...OR ALONG A LINE EXTENDING
FROM 26 MILES EAST OF MOUNTAIN VIEW TO 12 MILES NORTH OF MOUNTAIN
VIEW...MOVING SOUTH AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINONA AND PINE CREST BY 1100 PM CDT
  BIRCH TREE BY 1110 PM CDT
  TERESITA AND MONTIER BY 1115 PM CDT

DAMAGING WINDS IN EXCESS OF 60 MPH HAVE BEEN REPORTED WITH THESE 
STORMS WITH MANY REPORTS OF TREES AND POWERLINES DOWNED BY THE 
WINDS. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

LAT...LON 3712 9103 3729 9166 3689 9167 3688 9125
      3708 9122

$$

IZZI
000 
WWUS53 KSGF 200423
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CDT WED JUL 19 2006

MOC203-200445-
/O.CON.KSGF.SV.W.0313.000000T0000Z-060720T0445Z/
SHANNON MO-
1122 PM CDT WED JUL 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN SHANNON COUNTY...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF WINONA TO TERESITA...OR ALONG A LINE
EXTENDING FROM 21 MILES EAST OF MOUNTAIN VIEW TO 6 MILES EAST OF
MOUNTAIN VIEW...MOVING SOUTH AT 35 MPH.

THIS STORM HAS A LONG HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
AT 1115 PM A TRAINED SPOTTER REPORTED SEVERAL TREES DOWN AND 
POWERLINES DOWN IN THE TOWN OF WINONA. THIS IS A DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

LAT...LON 3702 9122 3712 9163 3689 9167 3688 9125

$$

IZZI
000 
WWUS53 KSGF 200427
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 PM CDT WED JUL 19 2006

MOC203-200437-
/O.CAN.KSGF.SV.W.0313.000000T0000Z-060720T0445Z/
SHANNON MO-
1127 PM CDT WED JUL 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHANNON COUNTY IS 
CANCELLED...

WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE
THE WARNING HAS BEEN CANCELLED.

LAT...LON 3702 9122 3712 9163 3689 9167 3688 9125

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:15 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jul 19, 6:15 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT WED JUL 19 2006

...DANGEROUSLY HOT AND HUMID CONDITIONS TO CONTINUE...

.DISCUSSION...
PREVIOUS DISCUSSION 315 PM.
ANOTHER HOT DAY WAS IN PROGRESS ACROSS THE MISSOURI OZARKS AND
SOUTHEAST KANSAS WITH TEMPERATURES HOVERING AROUND 100 DEGREES.
WATER VAPOR AND PROFILERS DEPICTED THAT THE UPPER RIDGE REMAINED
ANCHORED OVERHEAD. LOWER DEWPOINTS HAD MIXED DOWN ACROSS FAR
SOUTHWEST MISSOURI WHILE MOISTURE WAS POOLING OVER THE EASTERN
OZARKS.

EXTREME CAPE IN EXCESS OF 5000 J/KG HAD DEVELOPED WITHIN THE MOIST
AXIS. ISOLATED THUNDERSTORMS HAD RAPIDLY DEVELOPED WITHIN THIS
INSTABILITY AXIS. ISOLATED STORMS WILL CONTINUE TO FORM ACROSS THE
EASTERN OZARKS THROUGH THE EARLY EVENING THEN DIMINISH AFTER SUNSET.
A FEW STORMS WILL BE POSSIBLE GIVEN THE STRONG INSTABILITY.

ALTHOUGH THE UPPER RIDGE WILL GRADUALLY RETROGRADE TO THE WEST OVER
THE NEXT COUPLE OF DAYS...WE WILL REMAIN UNDER ITS INFLUENCE. HIGHS
WILL AGAIN REACH THE CENTURY MARK ACROSS MUCH OF THE FORECAST AREA
THURSDAY AFTERNOON. WE WILL LIKELY SEE DEWPOINTS LOWER SOME IN THE
AFTERNOON DUE TO DEEP MIXING. HOWEVER HEAT INDICES WILL STILL CLIMB
TO NEAR OR ABOVE 105 ACROSS MOST OF THE FORECAST AREA.

SHORTWAVES WILL SLIDE SOUTHEAST AROUND THE PERIPHERY OF THE
RETREATING RIDGE. INITIAL IMPULSE IS PROGGED TO PUSH INTO EASTERN
MISSOURI THURSDAY NIGHT AND SUPPORT A CONVECTIVE COMPLEX. THE
EVOLUTION OF THIS CONVECTION IS UNCERTAIN BUT THE EASTERN OZARKS
STAND TO HAVE THE BEST CHANCE FOR RAIN THURSDAY NIGHT.

ANOTHER MORE POTENT SHORTWAVE AND ACCOMPANYING FRONT WILL DROP INTO
THE AREA FRIDAY. WILL FOLLOW CLOSER TO THE SLOWER WFF MODEL SOLUTION
WHICH SAGS THE FRONT INTO THE OZARKS FRIDAY AFTERNOON AND EVENING.
INCREASING LOW LEVEL MOISTURE CONVERGENCE ALONG THE FRONT AND
SYNOPTIC SCALE ASCENT WILL SUPPORT CONVECTIVE DEVELOPMENT FRIDAY
AFTERNOON AND EVENING. INCREASING DEEP LAYERED SHEAR AND MODERATE
INSTABILITY MAY SUPPORT A FEW SEVERE STORMS. COMPRESSIONAL WARMING
AND AMPLE SUNSHINE AHEAD OF THE FRONT SHOULD PUSH TEMPERATURES
QUICKLY INTO THE MIDDLE 90S TO NEAR 100 BY EARLY FRIDAY AFTERNOON.
WITH UNCERTAINTY IN MODEL SOLUTIONS AND EXTENT OF CLOUDINESS IN
QUESTION...THE EXCESSIVE HEAT WARNING WILL NOT BE EXTENDED AT THIS
TIME.

THE UPPER RIDGE WILL AMPLIFY OVER THE WESTERN U.S. DURING THE
WEEKEND WHILE A LONGWAVE TROUGH TAKES SHAPE OUT EAST. THIS WILL
LEAVE OUR REGION UNDER A NORTHWEST FLOW. A COOLER AND DRIER AIRMASS
WILL SETTLE INTO THE OZARKS THIS WEEKEND WITH TEMPERATURES NEAR
NORMAL.

FOSTER

&&

.AVIATION...

FOR 00Z TAFS...VFR CONDITIONS WILL CONTINUE WITH WINDS GENERALLY
LIGHT FROM THE SOUTH TO WEST. THUNDERSTORMS ACROSS ILLINOIS WILL
AFFECT THE KSGF-KSTL TWEB ROUTE OVERNIGHT. JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...EXCESSIVE HEAT WARNING FOR MUCH OF THE MISSOURI OZARKS
NORTHWEST OF A LINE FROM GAINESVILLE TO SALEM THROUGH THURSDAY.
HEAT ADVISORY FOR FAR SOUTH CENTRAL MISSOURI INCLUDING WEST PLAINS
THROUGH THURSDAY.
KS...EXCESSIVE HEAT WARNING FOR EXTREME SOUTHEAST KANSAS.

WFO SGF
Hazardous weather outlook, Jul 19, 8:51 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT WED JUL 19 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
851 PM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE WIND GUSTS OF
70 TO 80 MPH...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL.

AREAS AFFECTED AND TIMING:

MAINLY FOR AREAS EAST OF AN IBERIA TO FORT LEONARD WOOD...TO
HOUSTON...TO WEST PLAINS LINE THROUGH 1 AM.

DISCUSSION:

A LINE OF THUNDERSTORMS ACROSS EAST CENTRAL MISSOURI WILL CONTINUE
TO MOVE SOUTH AND SOUTHWEST TOWARD SOUTH CENTRAL MISSOURI THIS
EVENING. AMPLE INSTABILITY...ALONG WITH A VERY STRONG COLD POOL
DEVELOPING BEHIND THESE STORMS...WILL AID IN THE DEVELOPMENT OF
STRAIGHT LINE WIND DAMAGE ACROSS A PORTION OF CENTRAL AND SOUTH
CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE HOT CONDITIONS WILL CONTINUE THURSDAY WITH HEAT INDICES AGAIN
REACHING 104 TO 110 DEGREES.

A CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT WITH A
BETTER CHANCE FRIDAY AS A COLD FRONT MOVES INTO THE REGION.
ISOLATED SEVERE STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS EAST OF AN ELDON TO
WAYNESVILLE...TO WEST PLAINS LINE THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT

In the hours before

Local storm report, Jul 19, 4:43 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             2 S ROLLA               37.92N 91.77W
07/19/2006  E0.75 INCH       PHELPS             MO   PUBLIC

&&

SAW
Local storm report, Jul 19, 5:23 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             4 S ROLLA               37.89N 91.77W
07/19/2006  E0.88 INCH       PHELPS             MO   STORM CHASER

            REPORTED VIA E-SPOTTER

0450 PM     HAIL             2 S EDGAR SPRINGS       37.68N 91.87W
07/19/2006  E0.75 INCH       PHELPS             MO   PUBLIC

&&

HATCH
Local storm report, Jul 19, 9:57 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     SALEM                   37.65N 91.54W
07/19/2006                   DENT               MO   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN AND AROUND THE CITY.

&&

HATCH
Local storm report, Jul 19, 10:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     1 S SALEM               37.63N 91.54W
07/19/2006                   DENT               MO   EMERGENCY MNGR

            LARGE TREE AND LIMBS DOWN IN TOWN AND SOUTH OF TOWN.

&&

HATCH
Local storm report, Jul 19, 10:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     EMINENCE                37.15N 91.36W
07/19/2006                   SHANNON            MO   LAW ENFORCEMENT

            AT LEAST ONE TREE AND SEVERAL POWERLINES DOWN IN TOWN.
            TREE DOWN ON TOM AKERS RD.

&&

IZZI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:01 PM CDTSevere Thunderstorm WarningSGFDent, Phelps59 min
Jul 19, 9:32 PM CDTSevere Thunderstorm WarningSGFShannon73 min
Jul 19, 9:58 PM CDTSevere Thunderstorm WarningSGFDent32 min
Jul 19, 10:23 PM CDTSevere Thunderstorm WarningSGFTexas49 min
Jul 19, 10:44 PM CDTSevere Thunderstorm WarningSGFOregon53 min
Jul 19, 10:48 PM CDTSevere Thunderstorm WarningSGFHowell62 min
Jul 19, 11:17 PM CDTSevere Thunderstorm WarningSGFDouglas58 min
Jul 19, 11:25 PM CDTSevere Thunderstorm WarningSGFOzark80 min
Jul 20, 12:03 AM CDTSevere Thunderstorm WarningSGFChristian, Greene42 min
Jul 20, 12:39 AM CDTSevere Thunderstorm WarningSGFStone66 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.